can i stop taking my metformin

Discussion in 'PCOS' started by starr89, 14 April 2011 Social URL.

  1. starr89

    starr89 Member

    Posts:
    26
    Likes Received:
    0
    Start Weight:
    16st0lb
    Current Weight:
    15st13lb
    Lost(%):
    0st1lb(0.45%)
    Diet:
    Cambridge Diet
    I was prescribed metformin last month after finding out i have pcos.. its making me feel so sick and i have just started taking birth control. Iv been trying to get in the doctors but they are always busy.. so i was just wondering if anyones stopped taking their metformin? And whats the worst that will happen x
     
  2. Avatar

    MiniMins.com Matched Content

  3. Zest for Life

    Zest for Life Gold Member

    Posts:
    5,805
    Likes Received:
    10
    Start Weight:
    16st8lb
    Current Weight:
    16st4lb
    Goal Weight:
    15st3lb
    Lost(%):
    0st4lb(1.72%)
    Diet:
    Zest for life of course ;-)
    How much you taking?
    I'm on 500 twice s day, really good medication, although sometimes I have diahorea,....suddenly!
    But on the whole I would recomend it.
    What's your dose??? And yes you could stop, it's recomended for pcos but not given to everyone, so you don't have to take it.
     
  4. *Emma

    *Emma Silver Member

    Posts:
    712
    Likes Received:
    2
    Start Weight:
    17st12lb
    Current Weight:
    15st12.5lb
    Goal Weight:
    11st7lb
    Lost(%):
    1st13.5lb(11%)
    Diet:
    Slimming World
    I'm taking 500mg two to three times a day, depending on how many meals I have. My doctor told me to start off with one 500mg tablet a day for a week, then to build up slowly to the three tablets a day to give my body a chance to adjust to it. I've read that a lot of people have had bad side effects from them, but I can honestly say I've had none. I've been totally fine with them, and they've even brought my period back on after not having one for a long time.

    I read in the information leaflet that you should consult your doctor before you stop taking them, as just suddenly stopping taking them can possibly cause side effects too. So I'd check with your doctor first.
     
Popular Forums
  1. MiniMins.com is a weight loss support community helping each other on their weight loss journey. We have a multitude of forums, from Slimming World and Exante, to Success Stories. Click the logo at the top right to return to the forum home page at any time.
Loading...